MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH SERRATED JAW 240MM-SPEED LOCK

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH SERRATED JAW 240MM-SPEED LOCK
Model Number 399.051
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Synthes sales representative.The device was received, the investigation is in progress and no conclusion could be drawn at the time of filing this report, as product is entering the complaint system.Without a lot number the device history records review could not be completed.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported that on (b)(6) 2019, upon inspection in the sterile processing, the reduction forceps with serrated jaw speed lock was found broken in a large bone forcep tray and was missing the nut that holds the spindown attachment into the clamp.There was no patient involvement.  this complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.The customer reported the device was missing its stop nut.The repair technician reported the device was missing its stop nut.Missing parts is the reason for repair.The cause of the issue is unknown.The following parts were replaced: stop nut.The item was repaired per the inspection sheet, passed synthes final inspection on 28-jan-2019 and will be returned to the customer upon completion of the service and repair process.The evaluation was confirmed.The device was deemed serviceable and returned to the customer, no design or manufacturing issues were identified therefore it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a device history record (dhr) review was conducted: part number: 399.051, synthes lot number: 4081546, release to warehouse date: n/a, manufacture site: tuttlingen.Dhr not available as device is older than 15 years.At this time the manufacturing documents for instruments had to be stored for 10 years.This was according to filing and archiving of specification documents, which was in place till august 2014.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS WITH SERRATED JAW 240MM-SPEED LOCK
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8287499
Report Number2939274-2019-56135
Device Sequence Number13815203
Product Code HTD
UDI-Device Identifier10886982202253
UDI-Public(01)10886982202253
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.051
Device Catalogue Number399.051
Device Lot Number4081546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer02/28/2019
03/11/2019
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date03/01/2019
03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1